Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 24, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 23, 2008, 4:24 AM MDT for 10 counties in Colorado. It took effect at May 23, 2008, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2008, 4:24 AM MDT (10:24 UTC)
- In effect from
- May 23, 2008, 12:00 PM MDT
- Expired
- May 23, 2008, 8:54 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:47 PM MDT | NON-TSTM WND GST 58 | La Junta, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 231024 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 424 AM MDT FRI MAY 23 2008 ...A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...STRONG GUSTY WINDS...AND DRY FUELS IS IN EFFECT FROM 1200 TO 2100 LOCAL TODAY...FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES THE SOUTHEAST PLAINS... ...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITIES...STRONG GUSTY WINDS...AND DRY FUELS IS IN EFFECT FROM 1200 TO 2100 LOCAL ON SATURDAY...FOR FIRE WEATHER ZONES 227 THROUGH 237... WHICH INCLUDES THE SOUTHEAST PLAINS... .STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR TODAY AND SATURDAY OVER THE SOUTHEAST COLORADO PLAINS. COZ227>237-240230- /O.UPG.KPUB.FW.A.0019.080523T1700Z-080524T0300Z/ /O.NEW.KPUB.FW.W.0024.080523T1800Z-080524T0300Z/ /O.NEW.KPUB.FW.A.0020.080524T1800Z-080525T0300Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 424 AM MDT FRI MAY 23 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THIS WARNING AND WATCH ARE IN EFFECT FOR THE SOUTHEAST COLORADO PLAINS. SOUTHERLY WINDS AT 30 TO 45 MPH...WITH HIGHER GUSTS OVER THE FAR SOUTHEAST PLAINS...WILL DEVELOP THIS AFTERNOON. AT THE SAME TIME THE RELATIVE HUMIDITIES WILL DROP TO AROUND OR A LITTLE BELOW 15 PERCENT. THE COMBINATION OF THESE WEATHER CONDITIONS WITH THE DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
2 follow-up statements
000 WWUS85 KPUB 232115 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT FRI MAY 23 2008 ...A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...STRONG GUSTY WINDS...AND DRY FUELS REMAINS IN EFFECT UNTIL 2100 LOCAL TODAY...FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES THE SOUTHEAST PLAINS... ...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITIES...STRONG GUSTY WINDS...AND DRY FUELS IS IN EFFECT FROM 1200 TO 2100 LOCAL ON SATURDAY...FOR FIRE WEATHER ZONES 227 THROUGH 237... WHICH INCLUDES THE SOUTHEAST PLAINS... .STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR THROUGH THIS EVENING...AND AGAIN ON SATURDAY OVER THE SOUTHEAST COLORADO PLAINS. COZ227>237-241315- /O.CON.KPUB.FW.W.0024.000000T0000Z-080524T0300Z/ /O.CON.KPUB.FW.A.0020.080524T1800Z-080525T0300Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 315 PM MDT FRI MAY 23 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THIS WARNING AND WATCH ARE IN EFFECT FOR THE SOUTHEAST COLORADO PLAINS. SOUTHERLY WINDS AT 20 TO 40 MPH...WITH GUSTS TO 50 MPH SOUTHEAST PLAINS...WILL CONTINUE INTO THE EARLY EVENING WHILE RELATIVE HUMIDITIES WILL CONTINUE AROUND OR A LITTLE BELOW 15 PERCENT UNTIL SUNSET. THE COMBINATION OF THESE WEATHER CONDITIONS WITH THE DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR. CONDITIONS WILL IMPROVE AFTER 9 PM MDT THIS EVENING AS HUMIDITY CLIMBS BACK ABOVE 15 PERCENT. SIMILAR CONDITIONS ARE FORECAST FOR SATURDAY...THOUGH WIND SPEEDS MAY BE JUST SLIGHTLY WEAKER THAN TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KPUB 240254 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 854 PM MDT FRI MAY 23 2008 ...RED FLAG WARNING HAS BEEN CANCELED FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES THE SOUTHEAST PLAINS... ...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITIES...STRONG GUSTY WINDS...AND DRY FUELS REMAINS IN EFFECT FROM NOON TO 900 PM ON SATURDAY...FOR FIRE WEATHER ZONES 227 THROUGH 237... WHICH INCLUDES THE SOUTHEAST PLAINS... .STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE ON SATURDAY OVER THE SOUTHEAST COLORADO PLAINS. COZ227>237-241900- /O.CAN.KPUB.FW.W.0024.000000T0000Z-080524T0300Z/ /O.CON.KPUB.FW.A.0020.080524T1800Z-080525T0300Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 854 PM MDT FRI MAY 23 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE WATCH IS IN EFFECT FOR THE SOUTHEAST COLORADO PLAINS. SOUTHERLY WINDS AT 20 TO 40 MPH WILL DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING WHILE RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT. THE COMBINATION OF THESE WEATHER CONDITIONS WITH THE DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR. CONDITIONS WILL IMPROVE AFTER 9 PM MDT SATURDAY EVENING AS HUMIDITY CLIMBS BACK ABOVE 15 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 23, 4:00 AM MDT, 24 minutes earlier.
Area forecast discussion, May 23, 4:00 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 400 AM MDT FRI MAY 23 2008 .SHORT TERM... (TODAY AND TONIGHT) CONCERNS INCLUDE SNOW IN THE WRN MTS...FIRE WEATHER AND HIGH WIND THREAT IN THE EAST. SHOWERS CONTINUING OVR THE WRN AREAS...AND MAYBE SOME LIGHT SHOWERS OVR PORTIONS OF THE ERN MTS...AND HAVE RECENTLY SEEN TSTMS DEVELOP JUST ACRS THE KS BORDER ALONG AN OUTFLOW BOUNDARY. SOME GOOD LOW LEVEL MSTR IS CURRENTLY BACKING INTO THE FAR SERN PLAINS WITH DEW POINTS AROUND 60. THAT UPR LOW WL CONTINUE SPINNING OVR THE WRN U.S. TODAY AND TONIGHT...ONCE AGAIN GIVING THE FORECAST AREA STRONG SOUTHERLY FLOW. THE WINDS WL BEGIN PICKING UP LATER THIS MORNING AND WL AGAIN BECOME VERY STRONG OVR THE SERN PLAINS. WITH H7 WINDS OF 40-50 KTS THIS AFTERNOON...WHICH IS A LITTLE STRONGER THAN YESTERDAY. WL GO AHEAD AND ISSUE ANOTHER HIGH WIND WARNING FOR THIS AFTERNOON OVR MUCH OF THE SERN PLAINS. THE DRY LINE WL PUSH E OF THE AREA TODAY AND IN THE AFTERNOON THE RH VALUES WL AGAIN DROP TO AROUND OR A LITTLE BELOW 15 PERCENT OVR MUCH OF THE SERN PLAINS...AND WHEN COMBINED WITH THE STRONG WINDS AND THE DRY FUELS...THIS WL BE ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS...SO WL ISSUE A RED FLAG WARNING FOR THE AREA CURRENTLY COVERED BY THE FIRE WEATHER WATCH. SNOW WL CONTINUE OVR THE HYR ELEVATIONS ALONG THE CONTINENTAL DVD...WITH THE HIGHEST ACCUMULATIONS STILL EXPECTED OVR THE SW MTS...MAINLY THE ERN SAN JUAN MTS...WL LEAVE THE SNOW ADVISORY IN EFFECT. IT IS POSSIBLE THAT IT MAY NEED TO BE EXTENDED BY THE DAY SHIFT...AS THE NAM SHOW SEVERAL MORE INCHES OF ACCUMULATION TONIGHT...WHILE THE GFS ONLY SHOWS SOME ADDITIONAL LIGHT AMOUNTS. .LONG TERM... (SATURDAY THROUGH THURSDAY) PERSISTENT AREA OF LOW PRESSURE OVER THE WESTERN UNITED STATES STARTS TO MOVE WESTWARD...AWAY FROM COLORADO...ON SATURDAY. THIS ALLOWS THE ATMOSPHERE OVER SOUTHERN COLORADO TO WARM UP AND DRY OUT A LITTLE. THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS THIS DAY...BUT MUCH LESS SO THAN ON FRIDAY. TEMPERATURES SHOULD WARM UP ABOUT 10 DEGREES IN MOST LOCATIONS...SO SNOW LEVELS SHOULD CLIMB TO THE HIGHEST PEAKS...MAINLY ABOVE 12000 FEET. THE PLAINS WILL BE WINDY AND DRY AGAIN THIS DAY...SO FIRE WEATHER CONCERNS WILL AGAIN SURFACE. STRONG WINDS AND LOW HUMIDITIES MAY ONCE AGAIN CREATE CRITICAL FIRE WEATHER CONDITIONS ON THE PLAINS. I THINK WINDS WILL HIT CRITERIA. HOWEVER...HUMIDITIES MAY BE A LITTLE TOO HIGH. SO...FOR NOW...A FIRE WEATHER WATCH WILL GO INTO EFFECT FOR THIS AREA FROM NOON UNTIL 9 PM MDT SATURDAY. SUNDAY AND MONDAY...A WARMING AND DRYING TREND IS IN STORE FOR SOUTHERN COLORADO AS THE OLD UPPER LOW OVER THE WESTERN UNITED STATES WEAKENS AND WARM HIGH PRESSURE REBUILDS ACROSS THE STATE. CRITICAL FIRE WEATHER CONDITIONS COULD BE A CONCERN EACH DAY OVER THE SAN LUIS VALLEY AND PLAINS. WINDS AND HUMIDITIES LOOK LIKE THEY COULD HIT THE MARK AGAIN. TEMPERATURES DURING THIS PERIOD SHOULD BE ABOVE AVERAGE WITH GENERALLY LITTLE OR NO PRECIPITATION. HOWEVER... THE DRYLINE WILL HOVER AROUND THE KANSAS BORDER THROUGH THE PERIOD...POSING THE THREAT OF SEVERE STORMS. TUESDAY THROUGH THURSDAY...THE PATTERN CHANGES A LITTLE BIT. A WEAK COLD FRONT BACKS INTO THE PLAINS...POSSIBLY BRINGING COOLER TEMPERATURES...HIGHER HUMIDITIES AND...THUS...LOWER FIRE THREAT TO THE EASTERN PLAINS. OF COURSE...THE INCREASED MOISTURE COULD ALSO MEAN A BETTER CHANCE OF THUNDERSTORMS OVER THE EAST. THIS IS A LONG WAY OUT AND THINGS COULD CERTAINLY CHANGE. STAY TUNED. WALROD && .AVIATION... STRONG WINDS WL AGAIN BE A PROBLEM ACRS THE AREA TODAY...WITH THE STRONGEST WINDS OVR THE SERN PLAINS. ISOLD TSTMS WL BE POSSIBLE ACRS THE AREA TODAY. MTS OBSCURATION CAUSED BY CLOUDS AND PCPN SHOULD BE EXPECTED ALONG THE CONTINENTAL DVD WITH IFR OR MVFR CONDITIONS. SHOWERS AND TSTMS MAY ALSO OBSCURE THE ERN MTS TODAY. THE REST OF THE AREA WL HAVE VFR CONDITIONS. && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR COZ089-093>099. RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ227>237. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR COZ227>237. SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ068. && 28/50
Hazardous weather outlook, May 22, 9:20 PM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 920 PM MDT THU MAY 22 2008 COZ058>089-093>099-240330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 920 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF SOUTHERN COLORADO TONIGHT. THE PRIMARY THREATS FROM ANY STORMS THAT OCCUR WOULD BE LIGHTNING...WIND GUSTS TO 50 MPH...AND POSSIBLY SOME PEA SIZE HAIL. SNOW SHOWERS WILL FALL IN THE MOUNTAINS OVERNIGHT...WITH ACCUMULATING SNOWFALL POSSIBLE ABOVE 10000 FEET. THE SOUTHWEST MOUNTAINS COULD SEE 4 TO 8 INCHES OF SNOW BY FRIDAY MORNING. THE CENTRAL MOUNTAINS COULD SEE 2 TO 4 INCHES OF SNOW. THE EASTERN MOUNTAIN RANGES COULD SEE UP TO 2 INCHES OF SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VARIETY OF WEATHER HAZARDS WILL AFFECT SOUTHERN COLORADO OVER THE NEXT FEW DAYS. SNOW SHOWERS WILL CONTINUE IN THE HIGH COUNTRY FRIDAY AND SATURDAY WITH SEVERAL INCHES OF NEW SNOW POSSIBLE ABOVE 10000 FEET...ESPECIALLY ALONG CONTINENTAL DIVIDE. HIGH FIRE DANGER WILL RETURN TO THE PLAINS FRIDAY...AND POSSIBLY SATURDAY AS WELL. STRONG WINDS AND LOW HUMIDITIES WILL ONCE AGAIN PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THUNDERSTORMS WILL ALSO BE IN THE FORECAST FOR THE NEXT FEW DAYS. SOME OF THE STORMS OVER THE PLAINS COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY OVER THE FAR EASTERN PLAINS...WHERE A DRYLINE WILL ACT AS A FOCUS FOR SEVERE CONVECTION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT ALONG THE CONTINENTAL DIVIDE. LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:02 AM MDT | High Wind Warning | PUB | Baca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more | 11 hr |
| May 23, 4:24 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 23 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.